Alert archive / California / Wind Advisories in 2007

Wind Advisory 5, NWS Las Vegas, NV

January 20, 2007San Bernardino County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at Jan 20, 2007, 2:22 PM PST for San Bernardino County, California; Mohave County, Arizona. It took effect at Jan 21, 2007, 6:32 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2007, 2:22 PM PST (22:22 UTC)
In effect from
Jan 21, 2007, 6:32 AM PST
Expired
Jan 21, 2007, 7:00 PM PST
In force
12 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 202222
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
222 PM PST SAT JAN 20 2007

AZZ002-036-CAZ527-NVZ021-211100-
/O.CAN.KVEF.LW.Y.0001.070121T1800Z-070122T1200Z/
/O.NEW.KVEF.WI.Y.0005.070121T1800Z-070122T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
222 PM PST SAT JAN 20 2007 /322 PM MST SAT JAN 20 2007/

...LAKE WIND ADVISORY IS CANCELLED...
...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ TO 7 PM PST
/8 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM PST /11 AM MST/ TO 7 PM
PST /8 PM MST/ SUNDAY. THIS REPLACES THE LAKE WIND ADVISORY WHICH
HAD BEEN IN EFFECT.

A STORM SYSTEM WHICH WAS LOCATED OVER MONTANA AND IDAHO SATURDAY
AFTERNOON WILL DIVE SOUTH THROUGH UTAH AND NORTHERN ARIZONA ON
SUNDAY. THIS STORM WILL BRING STRONG NORTHERLY WINDS DOWN THE
COLORADO RIVER VALLEY...WITH GUSTS UP TO 45 MPH EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION...ESPECIALLY ON EAST WEST ROUTES SUCH AS
INTERSTATE 40 AND ARIZONA HIGHWAY 68. 

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL
SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR
OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE
LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN
PROTECTED COVES AND INLETS.

$$

MORGAN
4 follow-up statements
000 
WWUS75 KVEF 211011
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
211 AM PST SUN JAN 21 2007

AZZ002-036-CAZ527-NVZ021-220000-
/O.CON.KVEF.WI.Y.0005.070121T1800Z-070122T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
211 AM PST SUN JAN 21 2007 /311 AM MST SUN JAN 21 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/
THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS
MORNING TO 7 PM PST /8 PM MST/ THIS EVENING. 

A STORM SYSTEM WILL DIVE SOUTH OUT OF UTAH AND INTO ARIZONA
TODAY. THIS STORM WILL BRING STRONG NORTHERLY WINDS DOWN THE
COLORADO RIVER VALLEY...WITH GUSTS UP TO 45 MPH EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR
FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST WEST ROUTES SUCH
AS INTERSTATE 40 AND ARIZONA HIGHWAY 68.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

$$
000 
WWUS75 KVEF 211432
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
632 AM PST SUN JAN 21 2007

CAZ520-523-220000-
/O.EXB.KVEF.WI.Y.0005.070121T1432Z-070122T0300Z/
OWENS VALLEY-WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
BARSTOW...DAGGETT...FT IRWIN
632 AM PST SUN JAN 21 2007

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

A STORM SYSTEM WILL DIVE SOUTH OUT OF UTAH AND INTO ARIZONA
TODAY. THIS STORM WILL BRING STRONG NORTHERLY WINDS DOWN THE
OWENS VALLEY AND INTO THE FORT IRWIN AREA IN NORTHWEST SAN
BERNARDINO COUNTY. NORTH WINDS IN THE 20 TO 35 MPH RANGE CAN BE
EXPECTED WITH FREQUENT GUSTS TO 45 MPH. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR
FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. 

$$

AZZ002-036-CAZ527-NVZ021-220000-
/O.CON.KVEF.WI.Y.0005.070121T1800Z-070122T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
632 AM PST SUN JAN 21 2007 /732 AM MST SUN JAN 21 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/
THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS
MORNING TO 7 PM PST /8 PM MST/ THIS EVENING. 

A STORM SYSTEM WILL DIVE SOUTH OUT OF UTAH AND INTO ARIZONA
TODAY. THIS STORM WILL BRING STRONG NORTHERLY WINDS DOWN THE
COLORADO RIVER VALLEY...WITH GUSTS UP TO 45 MPH EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR
FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST WEST ROUTES SUCH
AS INTERSTATE 40 AND ARIZONA HIGHWAY 68.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

$$
000 
WWUS75 KVEF 212311
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
311 PM PST SUN JAN 21 2007

AZZ002-036-CAZ527-NVZ021-220300-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-070122T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
311 PM PST SUN JAN 21 2007 /411 PM MST SUN JAN 21 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS
EVENING. 

A STORM SYSTEM MOVING SOUTH ACROSS UTAH HAS BROUGHT LOCALLY WINDY
CONDITIONS TO THE AREA TODAY. NORTH WINDS BETWEEN 20 AND 30 MPH
WITH GUSTS UP TO 50 MPH HAVE BEEN REPORTED DURING THE AFTERNOON
WITH THE HIGHEST GUSTS REPORTED BEING 53 MPH IN THE BULLHEAD CITY
AREA OF ARIZONA. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THIS
EVENING BEFORE DECREASING OVERNIGHT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST WEST
ROUTES SUCH AS INTERSTATE 40 AND ARIZONA HIGHWAY 68.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

$$

CAZ520-523-220300-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-070122T0300Z/
OWENS VALLEY-WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
BARSTOW...DAGGETT...FT IRWIN
311 PM PST SUN JAN 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

A STORM SYSTEM MOVING SOUTH ACROSS UTAH HAS BROUGHT LOCALLY WINDY
CONDITIONS TO THE AREA TODAY. NORTH WINDS BETWEEN 20 AND 30 MPH
WITH GUSTS BETWEEN 40 AND 50 MPH HAVE BEEN COMMON IN THE ADVISORY
AREA. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING
BEFORE DECREASING OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR
FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES.

$$
000 
WWUS75 KVEF 220259
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
659 PM PST SUN JAN 21 2007

AZZ002-036-CAZ527-NVZ021-220400-
/O.EXP.KVEF.WI.Y.0005.000000T0000Z-070122T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
659 PM PST SUN JAN 21 2007 /759 PM MST SUN JAN 21 2007/

...WIND ADVISORY WILL EXPIRE AT 7 PM PST /8 PM MST/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST /8 PM MST/ THIS
EVENING. 

NORTH WINDS HAVE DECREASED AND WILL STAY BETWEEN 10 AND 20 MPH
OVERNIGHT WITHIN THE COLORADO RIVER VALLEY. IT WILL BECOME BREEZY
MONDAY WITH NORTH WINDS BETWEEN 15 AND 25 MPH WITH GUSTS UP TO 35
MPH. 

PEAK WIND GUSTS REPORTED INCLUDED 53 MPH EAST OF BULLHEAD CITY AND
40 MPH AT LAUGHLIN-BULLHEAD CITY AIRPORT.

$$

CAZ520-523-220400-
/O.EXP.KVEF.WI.Y.0005.000000T0000Z-070122T0300Z/
OWENS VALLEY-WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
BARSTOW...DAGGETT...FT IRWIN
659 PM PST SUN JAN 21 2007

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. 

NORTH WINDS HAVE DECREASED AND WILL STAY BETWEEN 10 AND 15 MPH
OVERNIGHT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 20, 10:32 AM PST, 3 hours 50 minutes earlier.

Area forecast discussion, Jan 20, 10:32 AM PST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1032 AM PST SAT JAN 20 2007

.SYNOPSIS...THE STORM SYSTEM WHICH BROUGHT RAIN AND SNOW TO
NORTHWEST ARIZONA IS EXITING TO THE EAST LEAVING A DRY NORTHWEST
FLOW OVER THE REGION TODAY. ANOTHER LOW PRESSURE SYSTEM WILL DROP
SOUTH INTO UTAH TONIGHT AND TO THE FOUR CORNERS AREA SUNDAY. THIS
WILL BRING ANOTHER SHOT OF COOLER AIR ALONG WITH GUSTY NORTHERLY
WINDS FOR SUNDAY INTO MONDAY.
&&

.UPDATE...SATELLITE SHOWS CLOUDS OVER SOUTHEAST MOHAVE COUNTY
FINALLY THINNING OUT AT AN ACCELERATING RATE. UPDATED TO REMOVE
PRECIP CHANCES AND SPREAD OUT TEMPERATURE RANGE FOR THAT ZONE TO
ACCOUNT FOR CLOUDS LINGERING INTO LATE MORNING. NO OTHER CHANGES.
&&

.PREV DISCUSSION...
315 AM PST SAT JAN 20 2007

.SHORT TERM...SOME CLOUDS AND VERY LIGHT PRECIPITATION STILL
CLIPPING SOUTHEAST MOHAVE COUNTY EARLY THIS MORNING. THIS SHOULD BE
OUT OF THE AREA BY MIDDAY AS THE LOW CENTER MOVES INTO NORTHERN
TEXAS. A GENERALLY DRY NORTHWEST FLOW ALOFT WILL BE IN PLACE TODAY
WITH A FAIRLY NARROW BAND OF CLOUDS PASSING THROUGH. THIS BAND OF
CLOUDS HAS BEEN DISSIPATING THIS MORNING OVER THE NORTHWEST PORTION
OF THE FORECAST AREA SO SHOULD NOT BE A MAJOR ISSUE. MODELS STILL
DROPPING THE NEXT LOW INTO UTAH TONIGHT AND TO THE FOUR CORNERS
REGION SUNDAY. THIS WILL PUSH A COLD FRONT THROUGH THE ENTIRE
FORECAST AREA BY MIDDAY SUNDAY WITH COOLER TEMPERATURES AND GUSTY
NORTH WINDS. LAKE WIND ADVISORY STILL LOOKS GOOD FOR LAKES MEAD AND
MOHAVE AND EXPANDED IT TO INCLUDE LAKE HAVASU BASED ON MOS GUIDANCE
FOR NEEDLES. THERE IS A POTENTIAL FOR WINDS TO BE STRONG ENOUGH TO
GO WITH A STRAIGHT WIND ADVISORY DOWN THE RIVER AND A FEW OTHER
ZONES DEPENDING ON THE TRACK OF THE UPPER LOW. FOR NOW WILL JUST
LEAVE THE LAKE WIND ADVISORY GOING. MOISTURE WITH THIS SYSTEM STILL
LOOKS LIKE IT SHOULD REMAIN JUST EAST OF THE FORECAST AREA SUNDAY
THROUGH MONDAY ALTHOUGH SOME CLOUDS WILL PROBABLY CLIP PORTIONS OF
LINCOLN AND MOHAVE COUNTIES.

.LONG TERM...LONG TERM IS FORECAST TO BE DRY WITH LITTLE CLOUD
COVER...WHILE TEMPERATURES WILL BE NEAR NORMAL. RIDGING OVER THE
EASTERN PACIFIC NUDGES IN OVER THE FAR WESTERN STATES. ANOTHER
SYSTEM IS FORECAST TO KNOCK RIDGE DOWN CONSIDERABLY BY FRIDAY.
MODELS DIFFER IN WHAT THE SHORTWAVE WILL DO...CONTINUE EAST AS IT
BRUSHES THE NORTH PART OF CWA OR DIG DOWN INTO A CLOSED LOW OVER
SOUTHERN NEVADA/NORTHERN ARIZONA. WILL KEEP IT DRY FOR NOW AS MODELS
SUGGEST IN BOTH SCENARIOS.

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH...KDAG...KEED FOR DETAILS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WIND ADVISORY SUNDAY THROUGH SUNDAY NIGHT ZONE 021.
.AZ...WIND ADVISORY SUNDAY THROUGH SUNDAY NIGHT ZONE 002 AND 036.
.CA...WIND ADVISORY SUNDAY THROUGH SUNDAY NIGHT ZONE 527.
&&

MORGAN/HARRISON/JACQUES

HTTP://WEATHER.GOV/LASVEGAS

Nearby

Wind Advisories in California, 2007Wind Advisories in Arizona, 2007Wind Advisories in Nevada, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.